Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Random walk loop soup

Authors: Gregory F. Lawler and José A. Trujillo Ferreras
Journal: Trans. Amer. Math. Soc. 359 (2007), 767-787
MSC (2000): Primary 60G15, 60J65, 82B41
Published electronically: September 12, 2006
MathSciNet review: 2255196
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Brownian loop soup introduced by Lawler and Werner (2004) is a Poissonian realization from a $ \sigma$-finite measure on unrooted loops. This measure satisfies both conformal invariance and a restriction property. In this paper, we define a random walk loop soup and show that it converges to the Brownian loop soup. In fact, we give a strong approximation result making use of the strong approximation result of Komlós, Major, and Tusnády. To make the paper self-contained, we include a proof of the approximation result that we need.

References [Enhancements On Off] (What's this?)

  • 1. Richard F. Bass, Probabilistic techniques in analysis, Probability and its Applications (New York), Springer-Verlag, New York, 1995. MR 1329542
  • 2. William Feller, An introduction to probability theory and its applications. Vol. I, Third edition, John Wiley & Sons, Inc., New York-London-Sydney, 1968. MR 0228020
  • 3. J. Komlós, P. Major, and G. Tusnády, An approximation of partial sums of independent 𝑅𝑉’s and the sample 𝐷𝐹. I, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 32 (1975), 111–131. MR 0375412
  • 4. Gregory F. Lawler and Wendelin Werner, The Brownian loop soup, Probab. Theory Related Fields 128 (2004), no. 4, 565–588. MR 2045953, 10.1007/s00440-003-0319-6
  • 5. David M. Mason, Notes on the KMT Brownian bridge approximation to the uniform empirical process, Asymptotic methods in probability and statistics with applications (St. Petersburg, 1998) Stat. Ind. Technol., Birkhäuser Boston, Boston, MA, 2001, pp. 351–369. MR 1890338
  • 6. L. C. G. Rogers and David Williams, Diffusions, Markov processes, and martingales. Vol. 2, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 2000. It\cflex o calculus; Reprint of the second (1994) edition. MR 1780932

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60G15, 60J65, 82B41

Retrieve articles in all journals with MSC (2000): 60G15, 60J65, 82B41

Additional Information

Gregory F. Lawler
Affiliation: Department of Mathematics, Malott Hall, Cornell University, Ithaca, New York 14853-4201

José A. Trujillo Ferreras
Affiliation: Department of Mathematics, Malott Hall, Cornell University, Ithaca, New York 14853-4201
Address at time of publication: Forschungsinstitut für Mathematik, ETH-Zentrum, HG G 44.1, CH-8092, Zürich, Switzerland

Keywords: Brownian loop soup, dyadic approximation, Brownian bridge
Received by editor(s): October 26, 2004
Received by editor(s) in revised form: December 8, 2004
Published electronically: September 12, 2006
Additional Notes: The first author was supported by the National Science Foundation
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.